MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b: unknown/not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: reporter telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of the toric preloaded intraocular lens was observed to be detached under the microscope after it was inserted and was subsequently removed.It was believed to be lead haptic.There was no patient injury and no other medical or surgical interventions required.Patient is doing fine post-procedure.Through follow up, it was learnt that the procedure was completed successfully with a backup j&j lens of same model and diopter.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 9/10/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed and found the plunger rod fully advanced.Viscoelastic residue was observed throughout the cartridge.No issues were observed with the cartridge, lens module, device assembly, plunger rod, and plunger rod advancement; viscoelastic residue was observed below the lens module.Lens inspection revealed the lens was cut, torn at a haptic optic junction, and coated in viscoelastic residue.The lens pieces were cleaned revealing damage and scratches.No further evaluation was performed.Conclusion: the complaint issue "haptic detached" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22891815
Report Number3012236936-2025-000221
Device Sequence Number18366822
Product Code MJP
UDI-Device Identifier05050474747104
UDI-Public(01)05050474747104(17)260730
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight84 KG
Patient EthnicityHispanic
Patient RaceWhite